Alert archive / Kansas / Tornado Warnings in 2009

Tornado Warning 60, NWS Wichita, KS

July 20, 2009Butler County, Greenwood County, Kansas

NWS Wichita, KS issued this tornado warning at Jul 20, 2009, 9:40 PM CDT for Butler County, Greenwood County, Kansas. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2009, 9:40 PM CDT (02:40 UTC)
Expired
Jul 20, 2009, 10:30 PM CDT
In force
50 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Butler County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 77 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 9:43 PM CDTTSTM WND GST 608 W Rosalia, KS
Jul 20, 9:45 PM CDTTSTM WND DMG3 S Rosalia, KSTREES WERE DOWNED BY STRONG WINDS ABOUT 3 MILES SOUTH OF ROSALIA. POSSIBLE TORNADO...BUT NO CONFIRMATION YET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 5:53 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2009-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2009-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3054 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 210240
TORICT
KSC015-073-210330-
/O.NEW.KICT.TO.W.0060.090721T0240Z-090721T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
940 PM CDT MON JUL 20 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
  WESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS.

* UNTIL 1030 PM CDT.

* AT 938 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED NEAR ROSALIA...OR 9 MILES EAST OF EL
  DORADO...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ROSALIA.

THIS REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.

LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE ALSO EXPECTED WITH
THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3779 9638 3757 9657 3777 9685 3792 9672
TIME...MOT...LOC 0239Z 297DEG 16KT 3779 9669

$$

BILLINGS
2 follow-up statements
000 
WWUS53 KICT 210247
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
947 PM CDT MON JUL 20 2009

KSC015-073-210330-
/O.CON.KICT.TO.W.0060.000000T0000Z-090721T0330Z/
GREENWOOD KS-BUTLER KS-
947 PM CDT MON JUL 20 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN BUTLER AND WESTERN
GREENWOOD COUNTIES UNTIL 1030 PM CDT...

AT 946 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS DANGEROUS STORM WAS LOCATED NEAR ROSALIA...OR
12 MILES EAST OF EL DORADO...MOVING EAST AT 10 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN BUTLER
AND WESTERN GREENWOOD COUNTIES...INCLUDING ROSALIA.

THIS IS A VERY IMPRESSIVE RADAR SIGNATURE...THERE IS A GOOD 
POSSIBILITY THAT THERE IS A TORNADO ON THE GROUND RIGHT NOW AND 
COULD BE RAIN WRAPPED. THIS IS A DANGEROUS SITUATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3779 9638 3757 9657 3777 9685 3792 9672
TIME...MOT...LOC 0246Z 281DEG 10KT 3778 9664

$$

BILLINGS
000 
WWUS53 KICT 210304
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1004 PM CDT MON JUL 20 2009

KSC015-073-210330-
/O.CON.KICT.TO.W.0060.000000T0000Z-090721T0330Z/
GREENWOOD KS-BUTLER KS-
1004 PM CDT MON JUL 20 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN BUTLER AND WESTERN
GREENWOOD COUNTIES UNTIL 1030 PM CDT...

AT 1003 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS DANGEROUS STORM WAS LOCATED 7 MILES SOUTHEAST
OF ROSALIA...OR 17 MILES WEST OF EUREKA...MOVING SOUTHEAST AT 15 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN BUTLER
AND WESTERN GREENWOOD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3779 9638 3757 9657 3777 9685 3792 9672
TIME...MOT...LOC 0303Z 304DEG 14KT 3773 9657

$$

BILLINGS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jul 20, 6:42 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 20, 6:42 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
642 PM CDT MON JUL 20 2009

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SCATTERED THUNDERSTORMS WILL AFFECT MUCH OF THE AREA THIS
EVENING...AS AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE
NORTHWEST INTERACTS WITH A FEW FRONTAL BOUNDARIES ACROSS THE AREA.
STRONG/SEVERE THUNDERSTORMS WILL BE POSSIBLE. LATER THIS
EVENING/OVERNIGHT...STORMS OVER NORTHWEST KS AND/OR NE MAY
CONSOLIDATE INTO A THUNDERSTORM COMPLEX OR TWO AND SURGE SOUTHEAST
ACROSS THE AREA...INCREASING THE DAMAGING WIND THREAT. WILL
CONTINUE TO MONITOR RADAR TRENDS AND ADD TEMPO GROUPS FOR
THUNDERSTORMS AS NEEDED. STOUT NORTHERLY WINDS WILL PREVAIL LATE
TONIGHT-TOMORROW...ALONG WITH THE POTENTIAL FOR MVFR CIGS
SPREADING SOUTHEAST ACROSS THE AREA.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 252 PM CDT MON JUL 20 2009/

DISCUSSION...
MAIN FORECAST CHALLENGES WILL FOCUS ON AN ACTIVE NORTHWEST FLOW
REGIME AND TIMING OF PRECIPITATION CHANCES FOR CENTRAL AND
SOUTHEAST KANSAS THROUGH THE WORK WEEK.

TONIGHT
CURRENT SATELLITE WATER VAPOR IMAGERY SHOWS A COUPLE SHORT WAVES
MOVING SOUTHEAST VIA UPPER NORTHWEST FLOW WITH ONE WAVE NOW OVER
NEBRASKA...AND A SECOND MORE ROBUST WAVE APPROACHING THE WESTERN
DAKOTAS. THE FIRST WAVE WAS SPARKING OFF SOME ACTIVITY THIS
AFTERNOON OVER EASTERN SECTIONS OF KANSAS/NEBRASKA...AND COULD
HELP INITIATE MORE STORMS THIS EVENING FURTHER TO THE WEST.
MEANWHILE...THE SECOND MORE ROBUST WAVE WILL CONTINUE TO RACE
SOUTHEAST AND SHOULD GENERATE MORE ACTIVITY TO THE NORTH WHICH WILL
THEN SPREAD SOUTHWARD INTO KANSAS TONIGHT. THE STRENGTH OF THE
MID-UPPER LEVEL WINDS IN COMBINATION WITH STRONG LOW LEVEL STORM
RELATIVE INFLOW WINDS COULD RESULT IN A SEVERE FORWARD PROPAGATING
MCS LATE TONIGHT...WITH THE EASTERN HALF OF KANSAS GREATEST AT
RISK FOR DAMAGING WINDS. SOME AREAS COULD ALSO SEE SOME HEAVY
RAINFALL TONIGHT BUT DUE TO EXPECTED FORWARD SPEED OF THE MCS THIS
WOULD MAKE HEAVY RAINFALL MORE ISOLATED.

TUE-THUR
PRECIPITATION ACTIVITY WILL GRADUALLY SHIFT EAST AND SOUTH OF AREA
TUESDAY MORNING WITH A COOLER SUMMER DAY IN STORE FOR KANSAS.
WEDNESDAY LOOKS TO START OFF WITH PLEASANT WEATHER CONDITIONS
DURING THE DAYTIME HOURS BEFORE THE NEXT WEATHER IMPULSE TRACKS
SOUTHEAST ACROSS THE CENTRAL PLAINS WEDNESDAY NIGHT. THIS WAVE
COULD GENERATE ANOTHER ROUND OF NORTHWEST FLOW PRECIPITATION FOR
WEDNESDAY NIGHT INTO THURSDAY MORNING...AS MODELS SHOW ISENTROPIC
LIFT INCREASING WEDNESDAY NIGHT IN THE 310-315K LAYER. THE ACTIVE
PATTERN WILL CONTINUE FOR THURSDAY NIGHT AS YET ANOTHER WAVE
PROGGED BY THE MODELS TRACKS SOUTHEAST VIA NORTHWEST FLOW.

EXTEND: FRI-MON
LATEST MODEL TRENDS IN GFS ENSEMBLES/ECMWF MODEL SHOW PRONOUNCED
UPPER TROUGH AXIS REMAINING ANCHORED OVER THE GREAT LAKES
REGION...THUS KEEPING THE CENTRAL PLAINS IN A NORTHWEST FLOW REGIME
ALOFT WITH HIGH CONFIDENCE OF TEMPERATURES AT OR BELOW
CLIMATOLOGICAL JULY VALUES. A COLD FRONT LOOKS TO MOVE SOUTHWARD
ACROSS THE AREA ON FRIDAY WITH COOLER TEMPERATURES TO FOLLOW FOR THE
WEEKEND. BEST CHANCES FOR PRECIPITATION WILL BE ON FRIDAY/FRIDAY
NIGHT WITH THE FRONTAL BOUNDARY. PRECIPITATION CHANCES LOOK LESS
FAVORABLE FOR THE WEEKEND...BUT ANY WEAK IMPULSE DROPPING SOUTHEAST
IN THE NORTHWEST FLOW REGIME(WHICH MODELS WOULD HAVE A DIFFICULT
TIME PICKING UP THIS FAR OUT IN TIME) COULD BACK THE MID-LEVEL WINDS
AND CREATE ENOUGH ISENTROPIC LIFT TO SPARK OFF SOME ACTIVITY. WE
WILL HOLD ONTO SMALL PRECIPITATION CHANCES FOR SATURDAY BUT KEEP
THINGS DRY FOR SUNDAY-MONDAY.

JAKUB

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
CONVECTIVE COMPLEX ACROSS ERN KS CONTINUES TO WANE AT THIS TIME
..BUT CONVECTION NORTHWEST OF KCNU HAS INTENSIFIED SOME.  SO WILL
KEEP A TEMPO GROUP FOR TSRA IN THIS TAF FOR THE AFTERNOON HOURS AS
SOME MORE CONVECTION WILL DRIFT SOUTHEAST.  THE REST OF THE TAF
SITES WILL SEE VFR CONDITIONS FOR THE REST OF THE DAYLIGHT HOURS.

AS SUNSET APPROACHES...FOCUS BEGINS TO SHIFT TO THE NORTH OR NW OF
THE KRSL/KSLN TAF SITES.  CONVECTION LOOKS TO REDEVELOP IN THIS AREA
AND DIVE SOUTH TOWARDS CENTRAL KS AFTER 00Z/TUE.  THIS CONVECTION
LOOKS TO PROPAGATE SOUTH DURING THE 04-09Z/TUE TIME FRAME...BUT
TIMING IS UNCERTAIN. WILL CERTAINLY GO WITH A TEMPO GROUP FOR TSRA
IN KRSL/KSLN FOR NOW...BUT WILL GO WITH A VCTS IN KHUT/KICT FOR LATE
THIS EVENING TO COVER THIS CHANCE...BUT NOT CERTAIN ENOUGH IN TIMING
TO INCLUDE A TEMPO GROUP FOR KICT/KHUT JUST YET.  WILL EVENTUALLY
SEE CONVECTION DRIFT SOUTH AND EAST INTO THE KCNU TAF AFTER
06Z/TUE...SO WILL INCLUDE A VCTS IN THIS LOCATION LATE TONIGHT.
MODEL SOUNDINGS HINT AT SOME MVFR CEILINGS POSSIBLY HANGING
AROUND CENTRAL AND SOUTH CENTRAL KS TAF SITES EARLY ON TUE AFTER
CONVECTION MOVES OUT. NOT ALOT OF CONFIDENCE IN THIS
DEVELOPING...BUT WILL AT LEAST INCLUDE A SCATTERED CLOUD MENTION
AROUND 2500 FEET FOR NOW.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  83  63  87 /  70  20  10  10
HUTCHINSON      65  82  62  87 /  60  10  10  10
NEWTON          65  82  62  86 /  80  20  10  10
ELDORADO        66  81  60  86 /  90  30  10  10
WINFIELD-KWLD   68  83  63  88 /  70  20  10  10
RUSSELL         64  83  60  88 /  60  10  10  10
GREAT BEND      64  83  61  88 /  60  10  10  10
SALINA          64  82  61  87 /  80  10   0  10
MCPHERSON       65  82  61  87 /  70  20  10  10
COFFEYVILLE     68  82  62  87 /  90  60  10  10
CHANUTE         67  81  61  85 /  90  60  10  10
IOLA            66  81  60  85 /  90  60  10  10
PARSONS-KPPF    67  81  62  86 /  90  60  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 20, 4:13 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT MON JUL 20 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-212115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
413 PM CDT MON JUL 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP OVER NEBRASKA AND SPREAD SOUTHWARD TOWARDS
CENTRAL KANSAS THIS EVENING...AS A COLD FRONT MOVES SOUTH ACROSS
THE REGION. THE THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS
OVERNIGHT...AND COULD MERGE INTO LARGE COMPLEX OF STORMS WHICH
WOULD THEN MOVE SOUTHEAST ACROSS KANSAS. LARGE HAIL AND DAMAGING
WINDS WILL BE POSSIBLE THROUGH THE LATE EVENING HOURS...HOWEVER
DURING THE OVERNIGHT HOURS DAMAGING WINDS AND HEAVY RAINFALL WITH
LOCALIZED FLOODING WILL BECOME THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE DURING THE EARLY MORNING HOURS ON TUESDAY...MAINLY
ACROSS SOUTHERN KANSAS.

ADDITIONAL THUNDERSTORM CHANCES WILL BE POSSIBLE FOR WEDNESDAY
NIGHT THROUGH SATURDAY ACROSS THE REGION...AS UPPER LEVEL WEATHER
DISTURBANCES SLIDE SOUTHEASTWARD ACROSS THE CENTRAL PLAINS. STRONG
TO MARGINALLY SEVERE STORMS ARE POSSIBLE FOR FRIDAY AND FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE BE NEEDED ACROSS CENTRAL AND
SOUTHERN KANSAS TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CJ

In the hours before

Special weather statement, Jul 20, 9:11 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT MON JUL 20 2009

KSZ091-210245-
HARPER-
911 PM CDT MON JUL 20 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER COUNTY...

AT 911 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ANTHONY...AND MOVING SOUTHEAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, Jul 20, 9:13 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT MON JUL 20 2009

KSZ033-210245-
LINCOLN-
913 PM CDT MON JUL 20 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LINCOLN COUNTY...

AT 913 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LINCOLN...AND MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Jul 20, 9:20 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
920 PM CDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     TSTM WND GST     10 N EL DORADO          37.97N 96.86W
07/20/2009  M60 MPH          BUTLER             KS   EMERGENCY MNGR

&&

HARDING
Special weather statement, Jul 20, 9:29 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
929 PM CDT MON JUL 20 2009

KSZ033-049-210300-
LINCOLN-SALINE-
929 PM CDT MON JUL 20 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LINCOLN AND SALINE COUNTIES...

AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEVERLY TO
BENNINGTON...AND MOVING SOUTHEAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Jul 20, 9:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
930 PM CDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     TSTM WND GST     EL DORADO LAKE          37.86N 96.79W
07/20/2009  M55 MPH          BUTLER             KS   TRAINED SPOTTER

&&

HARDING
Local storm report, Jul 20, 9:36 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
936 PM CDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     HAIL             FLORENCE                38.24N 96.93W
07/20/2009  M1.00 INCH       MARION             KS   LAW ENFORCEMENT

&&

HARDING

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:07 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell53 min
Jul 20, 7:11 PM CDTSevere Thunderstorm WarningICTKingman64 min
Jul 20, 7:13 PM CDTTornado WarningICTKingman32 min
Jul 20, 7:29 PM CDTTornado WarningICTBarton31 min
Jul 20, 7:37 PM CDTSevere Thunderstorm WarningICTChase19 min
Jul 20, 7:46 PM CDTTornado WarningICTHarper, Kingman44 min
Jul 20, 7:58 PM CDTTornado WarningICTBarton32 min
Jul 20, 8:12 PM CDTSevere Thunderstorm WarningICTHarper, Sumner63 min
Jul 20, 8:29 PM CDTTornado WarningICTBarton16 min
Jul 20, 8:38 PM CDTSevere Thunderstorm WarningICTHarper, Sumner37 min
Jul 20, 8:53 PM CDTSevere Thunderstorm WarningICTMarion41 min
Jul 20, 9:08 PM CDTSevere Thunderstorm WarningICTGreenwood67 min
Jul 20, 9:15 PM CDTSevere Thunderstorm WarningICTButler, Greenwood45 min
Jul 20, 9:36 PM CDTAreal Flood WarningICTChase, Marion9 hr
Jul 20, 9:59 PM CDTSevere Thunderstorm WarningICTSaline43 min
Jul 20, 10:11 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson64 min
Jul 20, 10:22 PM CDTTornado WarningICTButler, Greenwood38 min
Jul 20, 10:34 PM CDTAreal Flood WarningICTSaline2 hr
Jul 20, 10:40 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion37 min
Jul 20, 10:44 PM CDTSevere Thunderstorm WarningICTElk, Greenwood41 min
Jul 20, 11:27 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick, Sumner63 min
Jul 20, 11:49 PM CDTSevere Thunderstorm WarningICTButler, Cowley56 min
Jul 20, 11:54 PM CDTAreal Flood WarningICTSedgwick116 min
Jul 20, 11:54 PM CDTSevere Thunderstorm WarningICTCowley, Sumner66 min
Jul 21, 12:05 AM CDTSevere Thunderstorm WarningICTChautauqua55 min
Jul 21, 12:06 AM CDTAreal Flood WarningICTButler, Elk, Greenwood, Woodson8 hr
Jul 21, 12:09 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood66 min
Jul 21, 12:24 AM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk66 min
Jul 21, 12:30 AM CDTSevere Thunderstorm WarningICTCowley, Harper, Sumner60 min
Jul 21, 12:48 AM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk, Greenwood, Wilson57 min
Jul 21, 12:55 AM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk65 min
Jul 21, 1:13 AM CDTAreal Flood WarningICTChautauqua, Cowley, Sumner6 hr
Jul 21, 2:11 AM CDTRiver Flood WarningICTChase7 hr
Jul 21, 2:11 AM CDTRiver Flood WarningICTChase, Lyon13 hr
Jul 21, 2:17 AM CDTFlash Flood WarningICTChautauqua6 hr
Jul 21, 3:41 AM CDTAreal Flood WarningICTAllen, Labette, Montgomery, Neosho, Wilson9 hr
Jul 21, 4:19 AM CDTFlash Flood WarningICTAllen, Elk, Greenwood, Labette, Montgomery, Neosho and 2 more5 hr
Jul 21, 8:08 AM CDTAreal Flood WarningICTChautauqua3 hr
Jul 21, 9:28 AM CDTAreal Flood WarningICTLabette, Wilson9 hr

Nearby

Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.